# SDR 99ZZZX1457

- Difficulty date: February 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N745CA
- Make and model: Cessna 421C
- Aircraft serial: 421C1043
- Engine: Cont GTSIO520N
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Adapter
- Part number: 643259A28
- Condition: Spalled
- Location: Starter
- Part time: 700 hours
- Component: EQ664WR
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT IN FOR ROUTINE (SCHEDULED) 100 HOUR INSPECTION. STARTER ADAPTERS WERE REMOVED FROM BOTH ENGINES, AND INSPECTED IAW TCM SB NR CS894-4A. THE ADAPTER ASSY AND CRANKSHAFT GEAR ON THE NR 2 ENGINE (ITEM 3) DID NOT PASS INSPECTION CRITERIA OUTLINED, (DEEP SPALLING ON VARIOUS TEETH). UNIT WAS REPLACED WITH SERVICEABLE UNIT.  BOTH ADAPTER ASSY'S ARE CURRENT DESIGN UNITS AND PER SB'S, NO FURTHER INSPECTIONS ARE REQUIRED UPON INSTALLATION UNTIL TBO, (OVERHAUL).
